Fifth Workshop on Data Preservation and Long Term Analysis in HEP

America/Chicago
FNAL

FNAL

Cristinel Diaconu (Faculte des Sciences de Luminy), David South (DESY), Stephen Wolbers (Fermilab)
Description

This is the 5th Workshop of the Data Preservation in HEP ICFA subpanel. At this workshop the  the common effort will be continued as described in the DPHEP blueprint. The organization will be consolidated and the specific projects will be reviewed. In addition, there will be updates from the various participating experiments on their efforts on data preservation and talks from other fields about subjects related to data preservation.

EVO will be provided for the sessions on Tuesday and Wednesday.  The meeting is booked in the community Universe with the name "DPHEP Workshop". Phone bridge ID are available under request.

Streaming available on Monday as:
http://www-visualmedia.fnal.gov/live.htm

Group Pictures available here.
Directions to Meson Sabika
Group Photo (High Rise May 16, 2011)
Group Picture
    • 09:30 12:30
      FNAL Symposium on Data Preservation 1 West (Wilson Hall)

      1 West

      Wilson Hall

      • 09:30
        Introduction and Welcome 10m
        Speaker: Young-Kee Kim
        Slides
      • 09:40
        Data Analysis and Access in Astrophysics 30m
        Speaker: Prof. Alex Szalay (JHU)
        Slides
      • 10:10
        Scientific Data Management in the LHC era 30m
        Speaker: Dr Elizabeth Sexton-Kennedy (FNAL)
        Slides
      • 10:45
        Coffee break 15m
      • 11:00
        An experience with HEP data re-analysis 30m
        Speaker: Siegfried Bethke (Max-Planck-Institut fur Physik)
        Slides
      • 11:30
        Data Preservation in High Energy Physics: ICFA Study Group report 40m
        Speaker: Cristinel Diaconu (Faculte des Sciences de Luminy)
        Slides
    • 12:30 13:30
      Lunch 1h
    • 13:30 20:10
      Frameworks for data management: Session open to status reports and exchanges with other fields 1 West (Wilson Hall)

      1 West

      Wilson Hall

      • 13:30
        Introduction and workshop organization 10m
        Speakers: Cristinel Diaconu (Faculte des Sciences de Luminy), Stephen Wolbers (Fermilab)
        Slides
      • 13:40
        Fermilab perspectives in computing and data management 30m
        Speaker: Victoria White (FNAL)
        Slides
      • 14:15
        Data Preservation for SDSS and DES 25m
        Speaker: Brian Yanny
        Slides
      • 14:45
        Computational challenges in biology - Kbase and metagenomics 25m
        Speaker: Dr Folker Meyer (ANL)
      • 15:15
        InSpire 20m
        Speaker: Travis Brooks (SLAC)
        Slides
      • 15:45
        Coffee Break (including Group Photo) 20m
      • 16:05
        Virtual validation systems for data analysis in HEP 20m
        Speaker: Yves Kemp (DESY)
        Slides
      • 16:30
        Virtualisation techniques for large scale and intensive computing 20m
        Speaker: Dr Keith Chadwick (Fermilab)
        more information
        Slides
      • 17:00
        Outreach tools with real HEP data: challenges and opportunities 20m
        Speaker: Matthew Bellis (Stanford University)
        Slides
      • 17:30
        Echos from data preservation, re-use and (open) access in other fields 20m
        Speakers: Dr Salvatore Mele (CERN), Sunje Dallmeier-Tiessen (Humboldt-Universitaet zu Berlin (DE))
        Slides
      • 18:00
        Reception (same building) 2h
    • 08:30 12:35
      Preservation projects 8th floor crossover (WH8X) (Wilson Hall)

      8th floor crossover (WH8X)

      Wilson Hall

      • 08:30
        Data Preservation at BaBar/SLAC 30m
        Tina Cartaro: "LTDA Status and Design" Homer Neal : "LTDA Test Phase"
        Slides
      • 09:10
        Data Preservation at HERA/DESY 30m
        Speaker: Dr David South (DESY)
        Slides
      • 09:50
        Data Preservation at CDF 20m
        Speaker: Rob Roser (Fermilab)
        Slides
      • 10:15
        Data Preservation at D0 20m
        Speaker: Qizhong Li (Fermilab)
        Slides
      • 10:45
        Coffee Break 15m
      • 11:00
        Data Preservation at Belle/KEK 20m
        Speaker: Dr David Asner (PNNL)
        Slides
      • 11:25
        Data analysis at a neutrino experiment 20m
        Speaker: Dr Micheal kordosky (UCL)
        Slides
      • 11:50
        Experience with ALEPH data re-analysis and Recast 20m
        Speaker: Kyle Cranmer (NYU)
        Slides
    • 12:45 13:45
      Lunch 1h
    • 13:45 18:30
      Preservation Strategies and Projects WH8X and WH1N (Wilson Hall)

      WH8X and WH1N

      Wilson Hall

      • 13:45
        A step into the future: LHC data management plans 1h 30m
        ATLAS report, by Hans von der Schmitt (Munich) CMS report, by Kati Lassila-Perini (CERN) LHCb report, by Thomas Ruf (CERN) ALICE report Discussion
        ATLAS report
        CMS report
        LHCb report
      • 15:15
        Preparation Blueprint/ Parallel sessions 30m
      • 15:45
        break 15m
      • 16:00
        Parallel Sessions on DPHEP common projects (2x2) 2h
        Work on the following items: A) Preservation Models and Fabrics (Dave, Tina, Yves, Homer) B) Outreach (Matt) C) Documentation and inspire (Travis, Salvatore) D) DPHEP organization (Siggi, Francois)
        Preparation for the parallel sessions
    • 19:00 22:00
      Workshop Dinner 3h Meson Sabika Restaurant

      Meson Sabika Restaurant

    • 08:30 12:50
      DPHEP common projects WH8X and WH1N (Wilson Hall)

      WH8X and WH1N

      Wilson Hall

      slides
      • 09:00
        Reports from transverse projects: status and plans 1h 20m
      • 10:20
        Common Requirements from HEP, Life Science, Earth Science and others + up-coming funding opportunities 20m
        Speaker: Dr Jamie Shiers (CERN)
        Slides
      • 10:45
        Coffee Break 15m
      • 11:00
        Global review of experiments and laboratories 1h
        Doug Glenzinski: DOE Review on HEP Data Policies
        Slides
      • 12:00
        ICFA report 30m
    • 13:30 15:00
      Visit of experiments (CDF) and Grid Center Front Steps (Wilson Hall)

      Front Steps

      Wilson Hall

    • 15:00 17:00
      DPHEP Blueprint: Editorial meeting WH1N and WH8X (Wilson Hall)

      WH1N and WH8X

      Wilson Hall

      Working session on the document towards submission to the journal

Your browser is out of date!

If you are using Internet Explorer, please use Firefox, Chrome or Edge instead.

Otherwise, please update your browser to the latest version to use Indico without problems.

×